Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 400, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 20, 2007, 6:14 AM CDT for Boyd County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 6:14 AM CDT (11:14 UTC)
- Expired
- Aug 20, 2007, 7:07 AM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 173 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 201114
SVRLBF
NEC015-201215-
/O.NEW.KLBF.SV.W.0400.070820T1114Z-070820T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 AM CDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF SPENCER...
* UNTIL 715 AM CDT
* AT 612 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANOKA...OR ABOUT 11 MILES NORTHWEST OF SPENCER...AND MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF SPENCER BY 630 AM CDT...
GROSS AND 7 MILES NORTH OF BRISTOW BY 640 AM CDT...
6 MILES NORTH OF LYNCH BY 655 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4299 9898 4290 9902 4278 9834 4288 9832
4293 9846 4299 9850
$$
CDC4 follow-up statements
000
WWUS53 KLBF 201129
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 AM CDT MON AUG 20 2007
NEC015-201215-
/O.CON.KLBF.SV.W.0400.000000T0000Z-070820T1215Z/
BOYD NE-
630 AM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR BOYD COUNTY...
AT 630 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HIGHWAY 281 MILE MARKER 220...OR ABOUT NEAR SPENCER...
MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GROSS BY 640 AM CDT...
BRISTOW BY 645 AM CDT...
LYNCH BY 655 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4299 9898 4290 9902 4278 9834 4288 9832
4293 9846 4299 9850
$$
CDC000
WWUS53 KLBF 201141
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
641 AM CDT MON AUG 20 2007
NEC015-201215-
/O.CON.KLBF.SV.W.0400.000000T0000Z-070820T1215Z/
BOYD NE-
641 AM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR BOYD COUNTY...
AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GROSS...OR ABOUT 7 MILES SOUTH OF PICKSTOWN...MOVING
EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTH OF LYNCH BY 650 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4299 9898 4290 9902 4278 9834 4288 9832
4293 9846 4299 9850
$$
CDC000
WWUS53 KLBF 201202
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 AM CDT MON AUG 20 2007
NEC015-201215-
/O.CON.KLBF.SV.W.0400.000000T0000Z-070820T1215Z/
BOYD NE-
702 AM CDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR BOYD COUNTY...
AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF LYNCH...OR ABOUT 14 MILES SOUTHEAST OF
PICKSTOWN...MOVING EAST AT 30 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4299 9898 4290 9902 4278 9834 4288 9832
4293 9846 4299 9850
$$
CDC000
WWUS53 KLBF 201207
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 AM CDT MON AUG 20 2007
NEC015-201216-
/O.CAN.KLBF.SV.W.0400.000000T0000Z-070820T1215Z/
BOYD NE-
706 AM CDT MON AUG 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR BOYD COUNTY IS CANCELLED...
THIS STORM HAS WEAKENED AN NO ADDITIONAL SEVERE WEATHER IS EXPECTED
AT THIS TIME.
LAT...LON 4299 9898 4290 9902 4278 9834 4288 9832
4293 9846 4299 9850
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:53 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 20, 3:53 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 AM CDT MON AUG 20 2007 .DISCUSSION... YET ANOTHER MCS MOVING JUST N OF THE BORDER THIS MORNING...WITH A FEW STRAY SHOWERS INTO NRN NEB. MAIN FOCUS THE NEXT COUPLE OF DAYS WILL CONTINUE TO BE HIGHS AND POPS. NEARLY STATIONARY BOUNDARY CONTINUES TO MEANDER ALONG THE NEB/SD BORDER THIS MORNING. STRATUS ALONG THE BOUNDARY HAS AIDED IN AUTOMATED SITES REPORTING FOG...EVEN BRIEF 1/4 MILES. THUS WILL INCLUDE FOG THIS MORNING IN GRIDS. ALSO AS COMPLEX MOVES EAST WILL INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS. TEMPS TODAY NOT TO FAR FROM YESTERDAY READINGS...EXCEPT FOR POSSIBLY THE NORTHEAST. STRATUS YESTERDAY HELD STRONGER THAN EXPECTED AND KEPT TEMPS CLOSER TO 80. MODELS IN BETTER AGREEMENT AND SUGGEST A BETTER CHANCE TO BURN OFF...LIFT NORTH...TODAY. THUS WILL GO WITH THE WARMER UPPER 80S. NEXT COLD FRONT WILL FINALLY GET THE BOUNDARY ACROSS THE N TO START MOVING. EASTERN FA TO SEE BEST MOISTURE AN INSTABILITY RESULTING IN CHANCE POPS...HOWEVER THE WEST HAVE LITTLE UPPER LEVEL SUPPORT BEHIND THE FRONT AND A DRY DAY. TOMORROW THE FRONT CONTINUES TO LIE ACROSS THE EASTERN FA AND WILL CONTINUE TO SEE THE CHANCE FOR STORMS...ESPECIALLY LATE IN THE DAY AS SURFACE HEATS UP. NEXT TROF ARRIVES WEDNESDAY AND WITH UPPER LEVEL JET EXPECTING A DECENT CHANCE FOR TSRA DEVELOPMENT. SPC DY3 ALSO PLACES SLIGHT RISK ACROSS MOST OF THE FA. WILL NEED TO CONTINUE TO MONITOR. COOLER END TO THE WEEK AS TEMPS FALL INTO THE 80S WITH MORE CLOUDS ON WED IN ASSOCIATION TO WAVE THEN BEHIND THE SYSTEM FOR THUR AND FRI. MINIMAL CHANGES MADE TO ACTIVE MEDIUM RANGE FORECAST. && .AVIATION... TWB098...STRATUS FLANKING THE NORTHERN SIDE OF A STATIONARY FRONT LOCATED ALONG THIS ROUTE IS EXPECTED TO LIFT NORTH AOA 18Z. ISOLATED TO SCATTERED TSTM ACTIVITY WILL CONTINUE THROUGH PERHAPS 02Z TONIGHT AS THERE IS THE POTENTIAL FOR ADDITIONAL DESTABILIZATION AND NEW STORM DEVELOPMENT VICINITY KOFK THIS AFTN. THIS ENTIRE ROUTE IS EXPECTED TO BE VFR BY 03Z TONIGHT. TWB264 AND 274 VFR. ALTHOUGH MARGINAL...THE POTENTIAL FOR LLWS VICINITY KLBF WILL BE EXAMINED AOA 1130Z WHEN THE UA DATA COMES IN. LOOK FOR AMD AS CONDITIONS WARRANT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && MASEK/CDC
Hazardous weather outlook, Aug 20, 6:11 AM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 611 AM CDT MON AUG 20 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-211115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 611 AM CDT MON AUG 20 2007 /511 AM MDT MON AUG 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THE AREA OF CONCERN IS ALONG AND EAST OF HIGHWAY 183. THIS AREA OF NORTH CENTRAL NEBRASKA IS ON THE WESTERN EDGE OF A LARGER AREA OUTLOOKED FOR SEVERE WEATHER WHICH EXTENDS INTO ACROSS NEBRASKA AND INTO IOWA SO STORM COVERAGE IS EXPECTED TO REMAIN ISOLATED ACROSS NORTH CENTRAL NEBRASKA. A FEW SEVERE THUNDERSTORMS COULD DEVELOP DURING THE LATE AFTERNOON AND EVENING ALONG A STATIONARY FRONT ACROSS NORTHERN NEBRASKA. EXTREME INSTABILITY AND STRONG WINDS ALOFT WILL WORK TOGETHER TO PRODUCE EXPLOSIVE STORMS CAPABLE OF LARGE AND WIND DAMAGE THROUGHOUT THE DAY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FIRE DANGER...TUESDAY...VERY DRY AIR WILL SURGE EAST ACROSS NORTH CENTRAL NEBRASKA DURING THE AFTERNOON. WIND SPEEDS ARE UNCERTAIN BUT COULD INCREASE TO NEAR 20 MPH...PERHAPS STRONGER RAISING THE POTENTIAL FOR RED FLAG WILD FIRE CONDITIONS. SEVERE WEATHER TUESDAY...THE AREA OF CONCERN IS ALONG AND EAST OF HIGHWAY 83 DURING THE LATE AFTERNOON AND EVENING. THIS AREA OF NORTH CENTRAL NEBRASKA IS ON THE WESTERN EDGE OF A LARGER AREA OUTLOOKED FOR SEVERE WEATHER WHICH EXTENDS INTO ACROSS NEBRASKA AND INTO IOWA SO STORM COVERAGE IS EXPECTED TO REMAIN ISOLATED ACROSS NORTH CENTRAL NEBRASKA. A STATIONARY FRONT DRAPED ACROSS SOUTHWEST NEBRASKA IS EXPECTED TO ACT AS A FOCUSING MECHANISM FOR STORM DEVELOPMENT. WINDS ALOFT WILL BE STRONG AND STORMS COULD BE LONG LIVED AND LAST INTO THE EVENING. LARGE HAIL AND WIND DAMAGE ARE POSSIBLE. SEVERE WEATHER WEDNESDAY...ALL OF WESTERN AND NORTH CENTRAL NEBRASKA HAS BEEN OUTLOOKED FOR SEVERE WEATHER LATE IN THE DAY AND INTO THE EVENING. A STATIONARY FRONT ACROSS NORTHERN KANSAS IS EXPECTED TO ACT AS A FOCUS FOR STORM DEVELOPMENT BUT SEVERE WEATHER IS POSSIBLE NORTH OF THE FRONT ACROSS NEBRASKA. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:23 PM CDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 6 hr |
| Aug 20, 3:36 PM CDT | Fire Weather Watch | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 13 hr |
| Aug 20, 4:33 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.